MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED,METALCERAMICPOLYMER,CEMENTEDORNON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED,METALCERAMICPOLYMER,CEMENTEDORNON-POROUS
Model Number 71342804
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a thr on (b)(6) 2013 with a ref three hole shell 48 mm (b)(4), ref xlpe 22 0 deg 46-48 sz (b)(4) and a oxonium fem hd 12/14 28 mm +4 (b)(4), a revision surgery was performed on (b)(6) 2021 due to osteolysis.The products were replaced to competitor's products.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A contribution of the manufacturing process to the reported event could not be corroborated.A visual inspection of the returned device could not confirm the stated failure mode.The device is severely worn from use.A review of complaint history did not reveal similar events for the listed device.The clinical/medical evaluation concluded that a review of the provided x-rays confirmed osteolysis behind the shell.Also, it was noted that the head isn¿t centered.So there may be poly wear.No further clinical documentation was provided.Therefore, based on the information provided, the clinical root cause of the reported osteolysis cannot be confirmed.The patient impact beyond the revision cannot be determined.Should any additional relevant clinical information be provided, this complaint would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Wear potential causes could include but are not limited to friction, joint tightness or lifetime of device.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device was found to severely worn.One section of the base of the head is cracked.Another section of the base has scratches and is deformed.This was likely due to the insertion and/or extraction of the device.A review of complaint history did not reveal similar events for the listed device.The clinical/medical evaluation concluded that a review of the provided x-rays confirmed osteolysis behind the shell.Also, it was noted that the head isn¿t centered.So there may be poly wear.No further clinical documentation was provided.Therefore, based on the information provided, the clinical root cause of the reported osteolysis cannot be confirmed.The patient impact beyond the revision cannot be determined.Should any additional relevant clinical information be provided, this complaint would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could not be corroborated.Wear potential causes could include but are not limited to friction, joint tightness or lifetime of device.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.

Brand Name
OXINIUM FEM HD 12/14 28MM +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED,METALCERAMICPOLYMER,CEMENTEDORNON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12898460
Report Number1020279-2021-08444
Device Sequence Number3899992
Product Code LZO
UDI-Device Identifier03596010474162
UDI-Public03596010474162
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model Number71342804
Device Catalogue Number71342804
Device Lot Number12GM08396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer02/01/2022
03/07/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date02/02/2022
03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown